MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 36IN 1 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 36IN 1 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP359H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/26/2026 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: 1)did the needle fall into the patient? while handing over the suture to the surgeon, the needle tip was intact.When the suture was received back, the needle tip was noted to be missing.The surgeon was informed immediately.2)were x-rays taken to locate the needle piece(s)? yes.Multiple x-rays were taken intraoperatively to locate the needle tip; however, it could not be identified on imaging.3)what measures were implemented to retrieve the broken piece? as this was an open surgical wound, a thorough search was conducted, including inspection of the surgical wound, instruments, used swabs, and the operating room floor.Multiple x-rays were also performed.4)was there any additional tissue damage resulting from the search for the needle piece? no.There was no additional tissue damage.The incision was already large as required for the surgical procedure.5)does a fragment of the needle remain in the patient¿s tissue? it is uncertain.The needle tip could not be located on the patient¿s body via x-ray.6)is there any plan in place to remove the needle piece in the future? at present, the needle tip has not been located on patient body, and it is very small in size.In case of any future infection or surgical complications, the surgeon will assess and manage accordingly.7)in which tissue structure was the broken needle located? the surgery performed was a shoulder surgery.8)what is the surgeon¿s opinion regarding the potential consequences for the patient? as the needle tip was not visualized on x-ray, no specific concerns were identified at the time.If any related issues are noted in the future, they will be investigated and managed appropriately.9)source / title of external person providing answers to follow-up: the information was provided by the registered nurse who was scrubbed for the procedure on the day of surgery.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported an incident of broken needle tip.There were no patient consequences reported.Additional information was requested.

Brand Name
VCL+ VIO 36IN 1 S/A CT
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24180102
Report Number2210968-2026-00962
Device Sequence Number15956538
Product Code GAM
UDI-Device Identifier10705031077881
UDI-Public(01)10705031077881(17)280229(10)XCBCQRW0
Combination Product (Y/N)Y
Initial Reporter CountryTC
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP359H
Device Lot NumberXCBCQRW0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2026
Initial Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown